MAUDE Adverse Event Report: ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number OM-2500
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an open shoulder stabilization 3 speedstitch sutures failed to deploy/be captured by the needle.Assembly was supervised by a s&n rep and other sutures deployed properly.Mini magnum anchor failed to deploy.It seemed that the snare wire broke early during initial suture reduction or tensioning after anchor insertion but before wing deployment.Other mini magnum anchors were used without issues.Medical intervention was necessary, surgeon had to revert to traditional suture passing through the labrum instead of using speedstitch device.
 
Additional Manufacturer Narrative
The reported minimagnum knotless implant device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿mini magnum anchor failed to deploy.It seemed that the snare wire broke early during initial suture reduction or tensioning after anchor insertion but before wing deployment.¿ customer¿s complaint was confirmed.The three suture cartridge and black/white cobraid suture were returned in used condition.No manufacturing discrepancies observed.The speedstitch suture cartridge is a single use device and functional test is not possible.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) improper suture loading, (2) excessive tensioning or (3) improper alignment of the inserter handle with the bone hole.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: -the implant system requires tension to be distributed through both suture legs to achieve suture lock deployment.The use of a locking suture stitch (i.E.Modified mason-allen) may cause tensioning to be more difficult due to the inability of the suture legs to move freely through the tendon.- use care to properly align the implant and inserter handle with the bone hole while inserting the implant into the bone hole.Do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No serious injury reported.
 
Event or Problem Description
It was reported that during an open shoulder stabilization, during the deployment of the mini magnum, the customer stated that the snare¿s suture broke early during initial suture reduction or tensioning after anchor insertion, before wing deployment.The customer had to revert to traditional suture passing through the labrum which is an equivalent technique.Other mini magnum anchors were used without issues.No injuries or delays were reported.

Brand Name
MINIMAGNUM KNOTLESS IMPLANT PKG
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8910067
Report Number3006524618-2019-00406
Device Sequence Number13504224
Product Code MBI
UDI-Device Identifier00817470005592
UDI-Public00817470005592
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Catalogue NumberOM-2500
Device Lot Number1175424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1